AP NEWS
Related topics

Rash of heroin overdoses in Springfield raises alarm

September 24, 2018

SPRINGFIELD, Ore. (AP) — A rash of heroin overdoses in Springfield over the weekend is raising alarm among police.

The Register Guard reports Monday that authorities believe a much purer form of heroin, or heroin mixed with fentanyl, is showing up on local streets, and taking heroin users who expect a weaker dose by surprise.

Police officers successfully used Narcan, a medication that can reverse a life-threatening overdose, in four cases on Saturday. A fifth person was dropped off outside an emergency room and received Narcan intravenously.

Lt. Scott McKee says the volume of overdoses is disturbing and police are urging caution for heroin users.

He says he hasn’t seen a cluster of back-to-back overdoses like this in Springfield before.

___

Information from: The Register-Guard, http://www.registerguard.com

AP RADIO
Update hourly